Alert archive / Illinois / River Flood Warnings in 2019
River Flood Warning 63, NWS Lincoln, IL
NWS Lincoln, IL issued this river flood warning at Jun 24, 2019, 8:48 PM CDT for Cass County, Mason County, Menard County, Illinois. It took effect at Jun 25, 2019, 7:00 AM CDT. It was in force for 27 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2019, 8:48 PM CDT (01:48 UTC)
- In effect from
- Jun 25, 2019, 7:00 AM CDT
- Expired
- Jun 26, 2019, 9:39 AM CDT
- In force
- 27 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Cass County, IL, Mason County, IL, Menard County, IL
The radar
The Lincoln radar (KILX), 51 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sangamon River near Oakford (OKFI2). The gauge peaked at 18.16 ft at Jun 25, 2019, 6:00 PM CDT.
- Action stage
- 469 ft
- Minor stage
- 471 ft
- Moderate stage
- 472.9 ft
- Major stage
- 478.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05583000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
556
WGUS43 KILX 250148
FLWILX
Flood Warning
National Weather Service Lincoln IL
848 PM CDT Mon Jun 24 2019
...The National Weather Service in Lincoln IL has issued a flood
warning for the following river in Illinois...
Sangamon River near Oakford affecting Cass...Mason and Menard
Counties
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.
&&
ILC017-125-129-251548-
/O.NEW.KILX.FL.W.0063.190625T1200Z-190628T0000Z/
/OKFI2.1.ER.190625T1200Z.190626T0600Z.190627T1800Z.NO/
848 PM CDT Mon Jun 24 2019
The National Weather Service in Lincoln IL has issued a
* Flood Warning for
The Sangamon River near Oakford.
* From Tuesday morning until Thursday evening.
* At 745 PM Monday the stage was 470.7 feet.
* Flood stage is 471.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow morning and continue
to rise to near 471.2 feet by early Wednesday morning.The river
will fall below flood stage by Thursday afternoon.
* Impact...At 471.0 feet...Flooding begins to agricultural areas not
protected by levees.
&&
Fld Observed Forecast 6 AM
Location Stg Stg Day Time Tue Wed Thu
Sangamon River
Oakford 471 470.7 Mon 8 PM 471.0 471.2 471.1
&&
LAT...LON 4016 8982 4009 8982 4009 8997 4006 9002
4013 9007 4016 8999
$$
EJL3 follow-up statements
409
WGUS83 KILX 251413
FLSILX
Flood Statement
National Weather Service Lincoln IL
913 AM CDT Tue Jun 25 2019
...The Flood Warning continues for the following river in Illinois...
Sangamon River at Petersburg affecting Menard County
Sangamon River near Chandlerville affecting Cass and Mason Counties
Sangamon River near Oakford affecting Cass...Mason and Menard
Counties
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC129-260412-
/O.EXT.KILX.FL.W.0061.000000T0000Z-190627T0600Z/
/PETI2.1.ER.190624T1535Z.190625T1800Z.190627T0000Z.NO/
913 AM CDT Tue Jun 25 2019
The Flood Warning continues for
The Sangamon River at Petersburg.
* Until late Wednesday night.
* At 815 AM Tuesday the stage was 23.6 feet.
* Flood stage is 23.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Impact...At 23.0 feet...Extensive agricultural and lowland flooding
occurs.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Wed Thu Fri
Sangamon River
Petersburg 23 23.6 Tue 8 AM 23.3 22.5 21.2
&&
LAT...LON 4012 8988 4012 8978 4001 8979 3990 8972
3990 8982 4000 8989
$$
ILC017-125-129-260412-
/O.CON.KILX.FL.W.0063.000000T0000Z-190628T0000Z/
/OKFI2.1.ER.190625T1157Z.190626T0600Z.190627T1800Z.NO/
913 AM CDT Tue Jun 25 2019
The Flood Warning continues for
The Sangamon River near Oakford.
* Until Thursday evening.
* At 845 AM Tuesday the stage was 471.0 feet.
* Flood stage is 471.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 471.3 feet by
early tomorrow morning. The river will fall below flood stage
Thursday afternoon.
* Impact...At 471.0 feet...Flooding begins to agricultural areas not
protected by levees.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Wed Thu Fri
Sangamon River
Oakford 471 471.0 Tue 9 AM 471.3 471.1 470.3
&&
LAT...LON 4016 8982 4009 8982 4009 8997 4006 9002
4013 9007 4016 8999
$$
ILC017-125-260412-
/O.EXT.KILX.FL.W.0060.000000T0000Z-190629T1600Z/
/CDLI2.1.ER.190623T0622Z.190626T0600Z.190629T1000Z.NO/
913 AM CDT Tue Jun 25 2019
The Flood Warning continues for
The Sangamon River near Chandlerville.
* Until Saturday morning.
* At 900 AM Tuesday the stage was 458.0 feet.
* Flood stage is 456.6 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 458.3 feet by
early tomorrow morning. The river will fall below flood stage early
Saturday morning.
* Impact...At 459.9 feet...Flooding begins to impact some residences
in Chandlerville.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Wed Thu Fri
Sangamon River
Chandlerville 457 458.0 Tue 9 AM 458.3 458.1 457.4
&&
LAT...LON 4013 9007 4006 9002 4002 9016 4003 9043
4010 9036 4010 9017
$$
DRH122
WGUS83 KILX 260105
FLSILX
Flood Statement
National Weather Service Lincoln IL
805 PM CDT Tue Jun 25 2019
...The Flood Warning continues for the following river in Illinois...
Sangamon River at Petersburg affecting Menard County
Sangamon River near Oakford affecting Cass...Mason and Menard
Counties
Sangamon River near Chandlerville affecting Cass and Mason Counties
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC129-261504-
/O.EXT.KILX.FL.W.0061.000000T0000Z-190627T0000Z/
/PETI2.1.ER.190624T1535Z.190625T1600Z.190626T1800Z.NO/
805 PM CDT Tue Jun 25 2019
The Flood Warning continues for
The Sangamon River at Petersburg.
* Until Wednesday evening.
* At 715 PM Tuesday the stage was 23.5 feet.
* Flood stage is 23.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
tomorrow afternoon.
* Impact...At 23.0 feet...Extensive agricultural and lowland flooding
occurs.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Wed Thu Fri
Sangamon River
Petersburg 23 23.5 Tue 7 PM 23.2 22.0 20.5
&&
LAT...LON 4012 8988 4012 8978 4001 8979 3990 8972
3990 8982 4000 8989
$$
ILC017-125-129-261504-
/O.EXT.KILX.FL.W.0063.000000T0000Z-190627T2100Z/
/OKFI2.1.ER.190625T1157Z.190626T1800Z.190627T1500Z.NO/
805 PM CDT Tue Jun 25 2019
The Flood Warning continues for
The Sangamon River near Oakford.
* Until Thursday afternoon.
* At 745 PM Tuesday the stage was 471.0 feet.
* Flood stage is 471.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 471.2 feet by
tomorrow afternoon. The river will fall below flood stage Thursday
morning.
* Impact...At 471.0 feet...Flooding begins to agricultural areas not
protected by levees.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Wed Thu Fri
Sangamon River
Oakford 471 471.0 Tue 8 PM 471.1 471.1 470.1
&&
LAT...LON 4016 8982 4009 8982 4009 8997 4006 9002
4013 9007 4016 8999
$$
ILC017-125-261504-
/O.EXT.KILX.FL.W.0060.000000T0000Z-190629T1030Z/
/CDLI2.1.ER.190623T0622Z.190626T1800Z.190629T0430Z.NO/
805 PM CDT Tue Jun 25 2019
The Flood Warning continues for
The Sangamon River near Chandlerville.
* Until late Friday night.
* At 800 PM Tuesday the stage was 458.2 feet.
* Flood stage is 456.6 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 458.4 feet by
tomorrow afternoon. The river will fall below flood stage Friday
evening.
* Impact...At 459.9 feet...Flooding begins to impact some residences
in Chandlerville.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Wed Thu Fri
Sangamon River
Chandlerville 457 458.2 Tue 8 PM 458.3 458.3 457.5
&&
LAT...LON 4013 9007 4006 9002 4002 9016 4003 9043
4010 9036 4010 9017
$$
25387
WGUS83 KILX 261439
FLSILX
Flood Statement
National Weather Service Lincoln IL
939 AM CDT Wed Jun 26 2019
...The Flood Warning is cancelled for the following river in
Illinois...
Sangamon River near Oakford affecting Cass...Mason and Menard
Counties
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation. River levels are
expected to continue falling.
Since flooding has subsided, this will be the last statement for this
flooding event.
ILC017-125-129-261509-
/O.CAN.KILX.FL.W.0063.000000T0000Z-190627T2100Z/
/OKFI2.1.ER.190625T1157Z.190625T2115Z.190626T0815Z.NO/
939 AM CDT Wed Jun 26 2019
The Flood Warning is cancelled for
The Sangamon River near Oakford.
* At 845 AM Wednesday the stage was 470.9 feet.
* Flood stage is 471.0 feet.
* Fell below flood stage at 315 AM Wednesday.
* Forecast...The river will continue to fall to 470.6 feet by
tomorrow morning.
&&
EJL
Fld Observed Forecast 6AM
Location Stg Stg Day Time Thu Fri Sat
Sangamon River
Oakford 471 470.9 Wed 9 AM 470.6 469.6 467.7
&&
LAT...LON 4016 8982 4009 8982 4009 8997 4006 9002
4013 9007 4016 8999
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Jun 24, 6:25 PM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, Jun 24, 6:25 PM CDT, 2 hours 23 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 625 PM CDT Mon Jun 24 2019 .SHORT TERM...(This evening through Tuesday night) ISSUED AT 250 PM CDT Mon Jun 24 2019 Latest surface map shows the cold front is near the Illinois/Iowa border southwest into central Missouri. Earlier cloud deck is well to our east, and we're more in a diurnal type pattern. Scattered thunderstorms have been developing ahead of the front, where CAPE's are 1500-2000 J/kg. Bulk shear remains quite minimal, though, so any stronger storms are likely to be more of the pulse-type. Bulk of the rain should be east of the forecast area by early evening, though with the front near I-57 by 7 pm, some lower PoP's will be kept in that area until near sunset. Next focus is on Tuesday afternoon and evening, involving the shortwave currently moving into western North Dakota. Made some significant changes to the PoP's late afternoon into the evening, going with 60% PoP's across the far northwest by evening. Latest SPC Day2 outlook greatly expanded the slight risk, which is now over the northwest 2/3 of the CWA. Latest NAM and GFS bring CAPE's over 3000 J/kg west of the Illinois River by late afternoon. A number of the high-res models focus more on a line of storms forming in southern Iowa and dropping through western Illinois, with a separate segment closer to Lake Michigan. With shear again nothing to write home about, not expecting a large outbreak, but potential for stronger wind gusts and hail is there. .LONG TERM...(Wednesday through Monday) ISSUED AT 250 PM CDT Mon Jun 24 2019 Longer range continues to show a very warm and humid pattern into next weekend, as upper level ridging amplifies over the Plains. 850 mb temperatures rise to around 19C by Friday, and rise a little more through the weekend. High temperatures will gradually creep upward and will be near 90 by the weekend, with peak heat index values in the mid 90s. This sort of a pattern will keep rain chances lower. The main concern is with a shortwave riding over top of the ridge Thursday night and Friday. GFS is quite generous with the rain amounts all the way down to the Ohio Valley, while the European and Canadian models keep the activity to our north. Think the drier solution is more reasonable. A stray storm can't be ruled out, but will only mention silent 20 PoP's across the northern CWA for now. Other thunderstorm activity across the region will be more in the form of ridge-riding MCS complexes, with the Great Lakes region more likely to be the recipients. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 624 PM CDT Mon Jun 24 2019 A cold front has already progressed past all of the TAF sites, as evidenced by their gusty west winds at 14G24KT. Drier air will filter into the area, helping to diminish most of the remaining clouds. There will be a rapid decrease in winds as sunset approaches, and decoupling takes place in the boundary layer. Advancing high pressure will provide VFR conditions for a majority of the day on Tuesday. However, gusty southwest winds will develop by mid-day. The late afternoon storms that are expected to roll out of Iowa into our NW counties could affect PIA very late in this TAF period. MVFR conditions would be likely at PIA if that occurs. Better chances of storms will come early Tue evening for the TAF sites. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Geelhart LONG TERM...Geelhart AVIATION...Shimon
Hazardous weather outlook, Jun 24, 3:20 PM CDT, 5 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 320 PM CDT Mon Jun 24 2019 ILZ027>031-036-037-040-041-047-049-050-251100- Cass-Fulton-Knox-Marshall-Mason-Morgan-Peoria-Schuyler-Scott- Stark-Tazewell-Woodford- 320 PM CDT Mon Jun 24 2019 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Isolated thunderstorms will be possible through early this evening. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... Scattered thunderstorms will develop across the Illinois River Valley Tuesday afternoon...then will spread eastward toward the I-57 corridor by early evening. Some of the storms could become severe. Damaging wind gusts, large hail, and localized flash flooding will be the primary risks: however, an isolated tornado cannot be ruled out. Minor flooding will continue along the Illinois River downstream from Henry through Sunday...while moderate flooding persists from Havana downstream. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Tuesday afternoon and evening...particularly from 2pm to 10pm. ILZ038-042>046-048-051>055-061-251100- Champaign-Christian-De Witt-Douglas-Logan-Macon-McLean-Menard- Moultrie-Piatt-Sangamon-Shelby-Vermilion- 320 PM CDT Mon Jun 24 2019 This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...TONIGHT... Isolated thunderstorms will be possible through early this evening. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... Scattered thunderstorms will develop across the Illinois River Valley Tuesday afternoon...then will spread eastward toward the I-57 corridor by early evening. Some of the storms could become severe. Damaging wind gusts, large hail, and localized flash flooding will be the primary risks: however, an isolated tornado cannot be ruled out. Minor flooding will continue along the Sangamon River from Petersburg downstream for the next several days. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Tuesday evening...particularly from 5pm to 10pm. ILZ056-057-062-063-066>068-071>073-251100- Clark-Clay-Coles-Crawford-Cumberland-Edgar-Effingham-Jasper- Lawrence-Richland- 320 PM CDT Mon Jun 24 2019 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Isolated thunderstorms will be possible through early this evening. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... Isolated thunderstorms will be possible Tuesday night and again Wednesday afternoon and evening: however, severe weather is not expected. Minor flooding will continue along portions of the Wabash, Little Wabash, and Embarras Rivers for the next several days. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Barnes
Nearby
River Flood Warnings in Illinois, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.